MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX27512UX
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 11/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician used four resolute onyx rx coronary drug eluting stent to treat a moderately tortuous and calcified lesion located in the distal circumflex artery.There were no abnormalities reported in relation to anatomy.There was no damage noted to packaging and no issues noted when removing the devices from the hoop/tray.Negative prep was not performed.The device lot # 0008761275 was not inspected.The other three devices (lot # 0008558962, 0008682478 and 0008581806) were inspected with no issues identified, the lesion was pre-dilated.The device did not pass through a previously-deployed stent.Resistance was not encountered when advancing the device and excessive force was not used during delivery.It was reported that the patient had a clinical adverse event of an acute (0-24 hours post stent implantation) stent thrombosis.Angiography was performed on left coronary system and identified lesions in the cx.A wire was passed and lesion was pre-dilated distally and proximally with a balloon.It was described that the physician noticed sluggish flow and stented distal and proximal segment of the cx.Slow flow was noticed.Ivus was used several times to asses stent apposition and possible dissection.The physician used ivus to identify that there was no dissection.No mal-apposition was visualised at the time.There were no issues with deployment or expansion noted; visualized under ivus several times.It was stated that the physician continued to balloon and stent gap areas in vessel.Several medications were given to try and open the vessel.Doctor noted act was over 300, but vessel had no flow through stents.It was informed that the patient then switched from heparin to angiomax.It was also reported that a non medtronic catheter was then used to pull clots from the vessel.Doctor expressed concern that patient had hit and wanted to run blood work.Blood work results were not available.Doctor brought the patient back three days later and all onyx stents were open with flow restored throughout the vessel and branches.The physician noticed one area that needed a balloon inflation for better stent apposition, but no other intervention was required.Post dilatation performed on overlap of the rony27512ux and ronyx27515ux stents.Physician commented that it was hard to know if residual thrombus/stenosis behind the stent from ivus images and wanted to post dilate.Dapt was given during the procedure and heparin for treatment.Aspirin and plavix were also given during the procedure and additional brilinta given later according to physician.No relevant patient medical history was noted that may have made the patient more prone to a thrombosis event.The physician commented that the event may have been a reaction to the heparin and has expressed no direct concern with the stent.The patient status post-procedure is alive with no injury.
 
Additional Manufacturer Narrative
Correction: changed aware date to (b)(6).If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7111912
Report Number9612164-2017-01902
Device Sequence Number11107388
Product Code NIQ
UDI-Device Identifier00643169556881
UDI-Public00643169556881
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/12/2019
Device Catalogue NumberRONYX27512UX
Device Lot Number0008581806
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/17/2017
Supplement Date Received by Manufacturer11/06/2017
Initial Report FDA Received Date12/13/2017
Supplement Report FDA Received Date01/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight84